Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

An analytic proof of Novikov’s theorem on rational Pontrjagin classes

  • 114 Accesses

  • 8 Citations

This is a preview of subscription content, log in to check access.


  1. [1]

    M. F. Atiyah, I. M. Singer, The Index of Elliptic Operators, Part III:Annals of Math.,87 (1968), 546–604.

  2. [2]

    J. W. Milnor, J. D. Stasheff,Characteristic Classes, Princeton, 1974.

  3. [3]

    S. P. Novikov, Topological Invariance of rational Pontrjagin Classes,Doklady A.N.S.S.S.R.,163 (2) (1965), 921–923.

  4. [4]

    I. M. Singer, Future Extension of Index Theory and Elliptic Operators, in Prospects in Mathematics,Annals of Math. Studies,70 (1971), 171–185.

  5. [5]

    D. Sullivan, Hyperbolic Geometry and Homeomorphisms, inGeometric Topology, Proc. Georgia Topology Conf. Athens, Georgia, 1977, 543–555, ed. J. C. Cantrell, Academic Press, 1979.

  6. [6]

    N. Teleman, The index of Signature Operators on Lipschitz Manifolds,Publ. Math. I.H.E.S., this volume, 39–78.

  7. [7]

    P. Tukia, J. Väisälä, Lipschitz and quasiconformal approximation and extension,Ann. Acad. Sci. Fenn. Ser. A,16 (1981), 303–342.

  8. [8]

    —————, Quasiconformal extension from dimensionn ton + 1,Annals of Math.,115 (1982), 331–348.

Download references

Author information

Correspondence to D. Sullivan.

Additional information

Partially supported by the NSF grant # MCS 8102758.

About this article

Cite this article

Sullivan, D., Teleman, N. An analytic proof of Novikov’s theorem on rational Pontrjagin classes. Publications Mathématiques de l’Institut des Hautes Études Scientifiques 58, 79–81 (1983). https://doi.org/10.1007/BF02953773

Download citation


  • Vector Bundle
  • Signature Operator
  • Analytic Proof
  • Topological Manifold
  • Quasiconformal Extension